Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 14, 2017, 4:05 PM EDT for Hancock County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2017, 4:05 PM EDT (20:05 UTC)
- Expired
- Aug 14, 2017, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
County Hancock County, GA
The radar
The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 920 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
777
WWUS82 KFFC 142005
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
405 PM EDT MON AUG 14 2017
GAZ060-061-073-142030-
Putnam GA-Baldwin GA-Hancock GA-
405 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM...NORTHERN
BALDWIN AND NORTHWESTERN HANCOCK COUNTIES UNTIL 430 PM EDT...
At 405 PM EDT...a strong thunderstorm was over Plant Harlee Branch,
or 8 miles southeast of Eatonton...moving northeast at 25 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Sparta, Rockville, Shoulderbone, Oconee Springs Park and Plant Harlee
Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8329 3327 8336 3340 8322 3340 8321
3338 8322 3340 8320 3336 8316 3342 8307
3327 8294
TIME...MOT...LOC 2005Z 234DEG 20KT 3323 8330
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:19 PM EDT, 46 minutes earlier.
Area forecast discussion, Aug 14, 3:19 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 319 PM EDT Mon Aug 14 2017 .SHORT TERM /Tonight through Tuesday Night/... Models continue to show upper level disturbance impacting the area late this afternoon through evening, with more storm coverage than the last few days. These storms could take on a more organized structure as they move into north Georgia. Have continued likely pops through the evening hours when storm coverage should be highest. At this time, short term HiRes solutions suggest activity should diminish into the overnight period with the loss of daytime heating. Some storms this evening could be strong, and will certainly be efficient rain producers. Although the better dynamics will accompany the disturbance as it moves over the area, the best instability and moisture do remain south of a stationary boundary over central Georgia. Regardless, PWs are high, and with westerly flow feeding in ample moisture ahead of the boundary, could see hourly rainfall rates in excess of 2 inches, with the possibility of up to 4 inches in areas where storms have little movement or train over the same area. Stay alert to changing conditions and warnings/advisories, particularly in northwest Georgia. WPC has far north Georgia in a marginal risk for flash flooding through tonight. Boundary just meanders over middle Georgia Tuesday with no real focus for convective development. At this time, have opted for slightly lower pops than the previous forecast package, with good chance pops over the area. 31 .LONG TERM /Wednesday through Monday/... No major changes from the previous forecast. Previous long term discussion follows... 17 LONG TERM /Tuesday Night through Sunday/... We will go through most of the long term under a moist and unstable airmass as a mid-level ridge of high pressure continues to build into the area through mid-week. As we approach the weekend, a digging trough will emerge from the Great Lakes region eventually moving east, undercutting the existing ridge. A trailing front associated with this low will move south into the area Friday night into early Saturday, eventually stalling across central/southern GA through the remainder of the weekend. Given this synoptic pattern, we can expect to have scattered to numerous showers/thunderstorms through much of the work-week. There may be a bit less coverage Saturday behind the front, especially across the north. Looking a bit further at the upper level support, one could argue that we should see a bit more coverage of precipitation across the northern tier on Friday and then across central GA Saturday ahead/along the front. While this is toward the end of the forecast period, models have been fairly consistent in bringing a front across the region near the beginning of the weekend. Confidence in the exact timing and intensity of the frontal passage and associated precipitation activity is low. Temperatures will be around normal, perhaps a bit above normal Thursday and Friday with southerly flow ahead of the incoming front. 26 && .AVIATION... 18Z Update... West winds expected through the period, with speeds of 10kt or less, except gusts to 20kt in/near convection. SCT-BKN VFR this afternoon will diminish with loss of daytime heating. FEW-SCT MVFR cigs possible after 08z, with IFR- MVFR vsbys. TSRA possible today through 01-02z, then again 21-00z Tuesday. VCSH beginning around 17-18z. //ATL Confidence...18Z Update... High confidence on all elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 72 92 / 70 30 20 20 Atlanta 72 87 72 89 / 70 40 20 20 Blairsville 69 83 69 86 / 70 40 20 30 Cartersville 72 88 71 89 / 50 50 20 20 Columbus 76 91 76 92 / 40 50 30 40 Gainesville 72 87 72 89 / 70 30 20 20 Macon 74 92 74 92 / 50 40 20 30 Rome 73 88 72 90 / 40 50 20 20 Peachtree City 72 88 72 90 / 60 50 20 30 Vidalia 76 93 76 93 / 30 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....17 AVIATION...31
Hazardous weather outlook, Aug 14, 3:52 AM EDT, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 352 AM EDT Mon Aug 14 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 352 AM EDT Mon Aug 14 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms are expected. A few strong to severe storms are possible. The primary hazards will be gusty winds, frequent lightning and very heavy rainfall. With soils at or approaching saturation across much of north and central Georgia, localized flooding is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There will be scattered to numerous thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 14, 1:02 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
102 PM EDT MON AUG 14 2017
GAZ038-141730-
Oglethorpe GA-
102 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OGLETHORPE COUNTY UNTIL
130 PM EDT...
At 102 PM EDT...a strong thunderstorm was near Woodville, or 11 miles
northeast of Greensboro...moving east at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Philomath.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3372 8297 3369 8302 3371 8305 3370 8311
3372 8312 3381 8302 3374 8295 3373 8295
TIME...MOT...LOC 1702Z 249DEG 8KT 3371 8306Special weather statement, Aug 14, 1:59 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
159 PM EDT MON AUG 14 2017
GAZ047-049-141830-
Morgan GA-Walton GA-
159 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN AND EASTERN
WALTON COUNTIES UNTIL 230 PM EDT...
At 159 PM EDT...a strong thunderstorm was over Social Circle, or 8
miles south of Monroe...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Monroe, Social Circle, Rutledge, North High Shoals, Bostwick, Good
Hope, Herndonville, Ebenezer, Hard Labor Creek State Park, Apalachee
and Pannell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3387 8359 3385 8358 3382 8353 3382 8350
3380 8348 3376 8345 3372 8344 3369 8340
3362 8370 3364 8373 3365 8376 3370 8380
3388 8359 3388 8358
TIME...MOT...LOC 1759Z 236DEG 19KT 3367 8372
WIND...40MPHSpecial weather statement, Aug 14, 2:28 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
228 PM EDT MON AUG 14 2017
GAZ037-047-049-050-141900-
Morgan GA-Walton GA-Oconee GA-Greene GA-
228 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...SOUTHEASTERN
WALTON...SOUTHERN OCONEE AND WESTERN GREENE COUNTIES UNTIL 300 PM
EDT...
At 227 PM EDT...a strong thunderstorm was over Ebenezer, or 9 miles
southeast of Monroe...moving northeast at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Rutledge, North High Shoals, Bostwick, Good Hope, Bishop, Ebenezer,
Hard Labor Creek State Park, Farmington and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3361 8360 3374 8367 3389 8346 3364 8333
TIME...MOT...LOC 1827Z 246DEG 10KT 3370 8360Special weather statement, Aug 14, 2:53 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
253 PM EDT MON AUG 14 2017
GAZ104-106-141945-
Crisp GA-Sumter GA-
253 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRISP AND SOUTHEASTERN
SUMTER COUNTIES UNTIL 345 PM EDT...
At 253 PM EDT...a strong thunderstorm was over Chokee, or 12 miles
northeast of Leesburg...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Leslie, De Soto, Desoto, Cobb, Fort Early, Georgia Veterans Memorial
St Pk and Raines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3186 8394 3186 8393 3188 8393 3191 8392
3192 8414 3208 8398 3205 8398 3205 8397
3203 8396 3203 8392 3188 8379 3184 8391
3185 8394
TIME...MOT...LOC 1853Z 232DEG 15KT 3189 8405
WIND...40MPHSpecial weather statement, Aug 14, 2:55 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
255 PM EDT MON AUG 14 2017
GAZ025-027-036-141930-
Madison GA-Jackson GA-Clarke GA-
255 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
SOUTHEASTERN JACKSON AND NORTHERN CLARKE COUNTIES UNTIL 330 PM EDT...
At 255 PM EDT...a strong thunderstorm was over Oconee Heights, or
near Athens...moving northeast at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Athens, Arcade, Nicholson, Hull, Athens-Clarke County, Westgate Park,
James Holland Youth Sports Cmpx, Bear Creek Reservoir, Beechwood
Hills, Sandy Creek Recreation Area, Oconee Heights and Barretts Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3403 8327 3392 8339 3397 8354 3399 8355
3415 8350
TIME...MOT...LOC 1855Z 203DEG 7KT 3399 8344Special weather statement, Aug 14, 4:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
405 PM EDT MON AUG 14 2017
GAZ060-061-073-142030-
Putnam GA-Baldwin GA-Hancock GA-
405 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM...NORTHERN
BALDWIN AND NORTHWESTERN HANCOCK COUNTIES UNTIL 430 PM EDT...
At 405 PM EDT...a strong thunderstorm was over Plant Harlee Branch,
or 8 miles southeast of Eatonton...moving northeast at 25 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Sparta, Rockville, Shoulderbone, Oconee Springs Park and Plant Harlee
Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8329 3327 8336 3340 8322 3340 8321
3338 8322 3340 8320 3336 8316 3342 8307
3327 8294
TIME...MOT...LOC 2005Z 234DEG 20KT 3323 8330The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:08 PM EDT | Special Weather Statement | FFC | Taylor | 22 min |
| Aug 13, 9:57 PM EDT | Flash Flood Warning | FFC | Schley | 6 hr |
| Aug 13, 10:02 PM EDT | Areal Flood Warning | FFC | Chattahoochee, Marion, Muscogee | 4 hr |
| Aug 14, 12:38 PM EDT | Special Weather Statement | FFC | Barrow | 37 min |
| Aug 14, 1:02 PM EDT | Special Weather Statement | FFC | Oglethorpe | 28 min |
| Aug 14, 1:59 PM EDT | Special Weather Statement | FFC | Walton | 31 min |
| Aug 14, 2:28 PM EDT | Special Weather Statement | FFC | Oconee | 32 min |
| Aug 14, 2:53 PM EDT | Special Weather Statement | FFC | Crisp | 52 min |
| Aug 14, 2:55 PM EDT | Special Weather Statement | FFC | Clarke | 35 min |
| Aug 14, 4:26 PM EDT | Special Weather Statement | FFC | Hancock | 49 min |
| Aug 14, 4:44 PM EDT | Special Weather Statement | FFC | Carroll | 31 min |
| Aug 14, 4:56 PM EDT | Special Weather Statement | FFC | Gordon | 34 min |
| Aug 14, 5:07 PM EDT | Special Weather Statement | FFC | Taliaferro | 23 min |
| Aug 14, 5:12 PM EDT | Special Weather Statement | FFC | Carroll, Coweta, Douglas, Heard | 33 min |
| Aug 14, 5:25 PM EDT | Special Weather Statement | FFC | Jefferson | 35 min |
| Aug 14, 5:29 PM EDT | Special Weather Statement | FFC | Taliaferro | 31 min |
| Aug 14, 5:43 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Aug 14, 5:52 PM EDT | Special Weather Statement | FFC | Dodge | 23 min |
| Aug 14, 6:12 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
| Aug 14, 6:25 PM EDT | Special Weather Statement | FFC | Twiggs | 35 min |
| Aug 14, 6:32 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Aug 14, 6:34 PM EDT | Special Weather Statement | FFC | Muscogee | 26 min |
| Aug 14, 6:39 PM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
| Aug 14, 6:52 PM EDT | Special Weather Statement | FFC | Bibb | 23 min |
| Aug 14, 7:02 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Aug 14, 7:11 PM EDT | Special Weather Statement | FFC | Meriwether | 34 min |
| Aug 14, 7:14 PM EDT | Special Weather Statement | FFC | Washington | 31 min |
| Aug 14, 7:17 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Aug 14, 7:19 PM EDT | Special Weather Statement | FFC | Chattahoochee | 26 min |
| Aug 14, 7:26 PM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| Aug 14, 7:32 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Aug 14, 7:34 PM EDT | Special Weather Statement | FFC | Upson | 26 min |
| Aug 14, 7:41 PM EDT | Special Weather Statement | FFC | Gwinnett | 34 min |
| Aug 14, 7:43 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| Aug 14, 7:54 PM EDT | Special Weather Statement | FFC | Marion | 51 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.